MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the device was returned for analysis.A photo was attached by the customer and media inspection was performed.The picture shows that the coil and pusher wire were interlocked.It is confirmed that the device returned interlocked inside of introducer sheath.No damages were noticed by the media analysis.A delivery wire, introducer sheath and coil were returned for this complaint.The coil and delivery wire arms were interlocked within introducer sheath.The twist lock of the introducer sheath had been opened.The delivery wire was inspected, and no anomalies were noted.The main coil was kinked and stretched.No more damages were found in the returned device.The delivery wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck, due the stretched condition.It was pulled out backwards in order to release the main coil.Microscopic inspection of the delivery wire was performed and revealed that the proximal end has a smooth surface.The interlocking arm was inspected, and no damages were noticed.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and no anomalies were noted.Dimensional inspection of the delivery wire was performed and the measured dimensions were within specification.Dimensional inspection of the main coil was performed and there were missing fiber bundles on the main coil due to coil stretching.The remaining measured dimensions were within specification.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 04may2021.It was reported that the coil was stuck in introducer sheath.The target lesion was located in the pelvic vein.A 10mmx20cm 2d interlock-35 coil was selected for use.During the procedure, when the physician tried to advance the push cable, it did not move, observing failure in the anchoring of the coil.It was noted that the device never came out of the protective hypotube and was not placed inside the patient.The procedure was completed with another of the same device.No complications were reported and the patient was in good condition after the procedure.However, device analysis revealed missing fiber bundles.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11851733
Report Number2134265-2021-06333
Device Sequence Number3767327
Product Code KRD
UDI-Device Identifier08714729793137
UDI-Public08714729793137
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2022
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0024767809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1